Severe cholestasis related to itraconazole for the treatment of onychomycosis

Jayant A. Talwalkar, Roy E. Soetikno, David L. Carr-Locke, Carl L. Berg

Research output: Contribution to journalArticle

29 Citations (Scopus)

Abstract

We describe a case of prolonged cholestasis temporally associated with the use of itraconazole for onychomycosis. Peak bilirubin level of 32.0 mg/dl was documented approximately 2 months after discontinuation of the patient's itraconazole therapy, with symptoms of cholestasis persisting more than 1 month after the peak in bilirubin. Physicians should be aware of the potential for severe cholestasis associated with itraconazole usage.

Original languageEnglish (US)
Pages (from-to)3632-3633
Number of pages2
JournalAmerican Journal of Gastroenterology
Volume94
Issue number12
DOIs
StatePublished - Dec 1999
Externally publishedYes

Fingerprint

Onychomycosis
Itraconazole
Cholestasis
Bilirubin
Therapeutics
Physicians

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Severe cholestasis related to itraconazole for the treatment of onychomycosis. / Talwalkar, Jayant A.; Soetikno, Roy E.; Carr-Locke, David L.; Berg, Carl L.

In: American Journal of Gastroenterology, Vol. 94, No. 12, 12.1999, p. 3632-3633.

Research output: Contribution to journalArticle

Talwalkar, Jayant A. ; Soetikno, Roy E. ; Carr-Locke, David L. ; Berg, Carl L. / Severe cholestasis related to itraconazole for the treatment of onychomycosis. In: American Journal of Gastroenterology. 1999 ; Vol. 94, No. 12. pp. 3632-3633.
@article{df3a9f5767ba4d22bee77067fb0f19d5,
title = "Severe cholestasis related to itraconazole for the treatment of onychomycosis",
abstract = "We describe a case of prolonged cholestasis temporally associated with the use of itraconazole for onychomycosis. Peak bilirubin level of 32.0 mg/dl was documented approximately 2 months after discontinuation of the patient's itraconazole therapy, with symptoms of cholestasis persisting more than 1 month after the peak in bilirubin. Physicians should be aware of the potential for severe cholestasis associated with itraconazole usage.",
author = "Talwalkar, {Jayant A.} and Soetikno, {Roy E.} and Carr-Locke, {David L.} and Berg, {Carl L.}",
year = "1999",
month = "12",
doi = "10.1016/S0002-9270(99)00682-6",
language = "English (US)",
volume = "94",
pages = "3632--3633",
journal = "American Journal of Gastroenterology",
issn = "0002-9270",
publisher = "Nature Publishing Group",
number = "12",

}

TY - JOUR

T1 - Severe cholestasis related to itraconazole for the treatment of onychomycosis

AU - Talwalkar, Jayant A.

AU - Soetikno, Roy E.

AU - Carr-Locke, David L.

AU - Berg, Carl L.

PY - 1999/12

Y1 - 1999/12

N2 - We describe a case of prolonged cholestasis temporally associated with the use of itraconazole for onychomycosis. Peak bilirubin level of 32.0 mg/dl was documented approximately 2 months after discontinuation of the patient's itraconazole therapy, with symptoms of cholestasis persisting more than 1 month after the peak in bilirubin. Physicians should be aware of the potential for severe cholestasis associated with itraconazole usage.

AB - We describe a case of prolonged cholestasis temporally associated with the use of itraconazole for onychomycosis. Peak bilirubin level of 32.0 mg/dl was documented approximately 2 months after discontinuation of the patient's itraconazole therapy, with symptoms of cholestasis persisting more than 1 month after the peak in bilirubin. Physicians should be aware of the potential for severe cholestasis associated with itraconazole usage.

UR - http://www.scopus.com/inward/record.url?scp=0032779118&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032779118&partnerID=8YFLogxK

U2 - 10.1016/S0002-9270(99)00682-6

DO - 10.1016/S0002-9270(99)00682-6

M3 - Article

C2 - 10606333

AN - SCOPUS:0032779118

VL - 94

SP - 3632

EP - 3633

JO - American Journal of Gastroenterology

JF - American Journal of Gastroenterology

SN - 0002-9270

IS - 12

ER -